Prediction of Problematic Internet Usage of University Students by Their Attachment Styles

Ahmet Oğuz Aktürk
104 32

Abstract


The purpose of this study is to predict university students’ problematic Internet use levels by their attachment styles. The participants of the study are the university students at a large university in Turkey. While the Problematic Internet Usage Scale is used to measure university students’ problematic Internet usage levels, the Relationship Scales Questionnaire is used to determine their attachment styles. The Problematic Internet Usage Scale has the following sub-dimensions: excessive usage, social benefit/social comfort and negative consequences of the Internet. The sub-dimensions of the Relationship Scales Questionnaire involve secure, fearful, preoccupied and dismissing. Descriptive statistics, correlation analysis and regression analysis were conducted to analyze the data obtained from the study. Also, correlation and stepwise regression analysis technique are used to investigate the relationship between the problematic Internet usage and the sub-dimensions of the attachment styles. The findings show that the participants have a medium-level of problematic Internet usage. The male university students are more inclined to exhibit problematic Internet usage behaviors than the female students. In addition, the preoccupied, secure and dismissing attachment styles are found to be the significant predictors of problematic Internet usage.

Keywords


University students, Problematic internet usage, Attachment styles, Gender

Full Text:

PDF

References


Akturk, A. O. (2020). Prediction of problematic Internet usage of university students by their attachment styles. International Journal of Education in Mathematics, Science and Technology (IJEMST), 8(4), 318-329.




DOI: https://doi.org/10.46328/ijemst.v8i4.1170

Refbacks

  • There are currently no refbacks.


Copyright (c) 2020 International Journal of Education in Mathematics, Science and Technology

Abstracting/Indexing

 

 
 
International Journal of Education in Mathematics, Science and Technology (IJEMST) 
 
Creative Commons License
This work is licensed under a Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License.

Editors: Ismail Sahin & Mack Shelley

Place of Publication: Turkey & Name of Publisher: Ismail Sahin